Ask a doctor

Radiesse Problems Three Months After Injection

Radiesse injected into cheeks with no issue. 1 week later injection at lower cheek bone, much smaller amount. Since 2nd injections, serious swelling and still the case three months later. Large nodules on both lower cheeks, felt from inside of mouth. Now have large pouches either side of my mouth and hollowness under the cheek and fullness at jawline. Question: Can nodules cause prolonged swelling? Will pouches/fullness disappear and skin return to normal? Thank you

Doctor Answers (8)

Nodules on Lower Cheeks from Radiesse?

+1

Hi Dublin.  As you have been advised by the other practitioners, you must visit your injector.  Nodules, hard bumps and/or prolonged swelling are all potential Radiesse side effects that should be addressed by your injector directly.

Better to know for sure what's happening than continue to guess.  Good luck.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Rdiesse

+1

The formation of NODULES after injection of long lasting filler like Radiesse can be due to injection technique, infection, granulomas.

See your plastic surgeon who injected the material, aspiration of the large nodule may yield an answer, otherwise further workup may be needed. Meanwhile frequent massage, using your finger and a massager.

External ultrasound may dissipate the Radiesse.

Samir Shureih, MD
Baltimore Plastic Surgeon

Radiesse and nodules

+1

Radiesse can cause nodules. It can be a lump from the amount of filler or a local reaction to the filler. You should be checked out by your treating doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Radiesse as a filler

+1

YOu have an unusual development after Radiesse injections and should see your doctor who injected it. There could be infection or granulomas that need treatment. It depends on which areas are swollen and which areas were exactly injected to determine if the nodules might be obstructing some venous outflow of blood return thereby causing swelling. See your doctor for an evaluation.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

See your treating physician

+1

I would be most concerned about infection. Other possibilities are granuloma formation (rare, but not unheard of) or bolus injection that was not properly massaged, or deeper hematoma that is now organizing with scar tissue. There are things that can be tried to improve these and shorten the duration, so return ASAP.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Radiesse can infrequently cause nodules that can persist

+1

Usually Radiesse dissolves within one year after injection without any problems.  On rare occasions patients may develop a foreign-body response to the crystals with formation of nodules.  These noduels are difficult to treat.  Sometimes intralesional injections of triamcinolone may be helpful.

I suggest an evaluation by a dermatologist with experience in fillers and potentially a biopsy of the nodules to determine exactly what the cause of the nodules is. Edema from nodules is transient and should not be occuring three months after injection.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Radiesse Problems

+1

You need to be reevaluated by your injecting physician. This could be an infection that needs to be treated with the appropriate antibiotics. Inflammation caused by allergic or "granulomatous" reaction can be evaluated and treated as well. Hopefully your injections were done by a physician using proper sterile techniques.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Lumps And Nodules From Injectable Fillers Are Usually Self-Solving Problems

+1

While Radiesse is a good filler and is long-lasting, it is partially composed of particles which give it its longer last effects. Any particulated injectable filler is sensitive to injection technique and is more prone to lumps/nodules than non-particulated fillers. Once these nodules or lumps develop, there is no good way to work them out. It is the result of uneven deposition of the material and the effects of gravity in the cheek area. It is a self-solving problem with time as the filler eventually resorbs. All with eventually return to normal.

Barry L. Eppley, MD, DMD
Indianapolis Plastic Surgeon
5.0 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.